EconPapers    
Economics at your fingertips  
 

Decomposition and Characterization of Risk with a Continuum of Random Variables

Nabil I. Al-Najjar
Additional contact information
Nabil I. Al-Najjar: Université du Québec à Montréal

No 9506, Cahiers de recherche du Département des sciences économiques, UQAM from Université du Québec à Montréal, Département des sciences économiques

Abstract: Cet article examine la représentation et la caractérisation des risques générés par un continuum de variables aléatoires. Le résultat principal caractérise une classe de processus en terme de la décomposition du risque et en terme de l'approximation du continuum par des ensembles finis de variables aléatoires. L'article applique ce résultat au problème de décision et aux jeux avec un continuum de joueurs.

The paper studies the representation and characterization of risks generated by a continuum of random variables. The main Theorem is a characterization of a broad class of continuum processes in terms of the decomposition of risk into aggregate and idiosyncratic components, and in terms of the approximation of the continuum process by finite collections of random variables. This characterization is used to study decision making problems with anonymous and state-independent payoffs. An Extension Theorem shows that if such a payoff function is defined on simple processes, then it has a unique continuous extension to the class of processes characterized in this paper. This extension is formulated without reference to sample realizations and with minimal restrictions on the patterns of correlation between the random variables. As an application, the thery is used to develop a new model of large games which emphasizes the explicit description of the players' randomizations. This model is used to study the class of environments is which Schmeidler's (1973) representation of strategic uncertainty in large games is valid.

Date: 1993-12, Revised 1994-11
Note: To receive copy, email author
References: Add references at CitEc
Citations: View citations in EconPapers (1)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cre:uqamwp:9506

Access Statistics for this paper

More papers in Cahiers de recherche du Département des sciences économiques, UQAM from Université du Québec à Montréal, Département des sciences économiques P.O. Box 8888, Downtown Station, Montreal (Canada) Quebec, H3C 3P8. Contact information at EDIRC.
Bibliographic data for series maintained by Stéphane Pallage ().

 
Page updated 2025-03-22
Handle: RePEc:cre:uqamwp:9506